Missouri, 2006

Flash Flood in Missouri, June 18, 2006

June 18, 2006 · NWS MEG · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 18, 1:23 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 18, 1:23 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT SUN JUN 18 2006

.DISCUSSION...

SHORTWAVE THAT IS HELPING TO PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS THE MIDSOUTH THIS AFTERNOON WILL BEGIN TO PUSH EAST BY
TONIGHT. EXPECT LINGERING ACTIVITY MAINLY ACROSS EASTERN SECTIONS OF
THE CWA. WILL CONTINUE WITH LIKELY POPS ACROSS EXTREME EASTERN
SECTIONS OF THE CWA. MOSTLY CLOUDY CONDITIONS WILL REMAIN KEEPING
LOWS IN THE LOWER TO MID 70S.

BY MONDAY...SHORTWAVE SHOULD BE EAST OF THE CWA. HOWEVER A FEW
LINGERING SHOWERS AND THUNDERSTORMS COULD AFFECT EXTREME
SOUTHEASTERN PORTIONS OF THE MIDSOUTH. WARMER CONDITIONS WILL RETURN
AS TEMPERATURES WILL BOUNCE BACK INTO THE UPPER 80S TO LOWER 90S FOR
HIGHS. EXPECT PARTLY CLOUDY CONDITIONS FOR MONDAY.

FOR MONDAY NIGHT...MODELS DIFFER ON SOLUTION. NAM WANTS TO BRING
ANOTHER SHORTWAVE INTO THE CWA BEFORE THE UPPER RIDGE TAKES HOLD
WHILE THE GFS BRINGS THE RIDGE OVER THE CWA KEEPING THE AREA DRY.
WILL CONTINUE WITH A DRY FORECAST NOW.

TUESDAY THROUGH FRIDAY TIME FRAME...HOT AND HUMID CONDITIONS WILL
RETURN TO THE CWA AS THE UPPER RIDGE BUILDS BACK INTO THE REGION.
HEAT INDICES COULD APPROACH 105 DEGREES IN WESTERN SECTIONS OF THE
MIDSOUTH DURING THE AFTERNOONS. WITH HOT AND HUMID CONDITIONS IN
PLACE...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE
DURING THIS TIME...HOWEVER EXPECT NORTHEASTERN AREAS OF THE CWA TO
SEE BEST CHANCE FOR SEEING AN ISOLATED SHRA/TSRA. EXPECT HIGHS IN
THE MID TO EVEN UPPER 90S AND LOWS IN THE 70S DURING THIS TIME
PERIOD.

MODELS ARE A LITTLE SLOWER WITH THE PROGRESSION OF A COLD FRONT ON
FRIDAY NIGHT. EXPECT THE FRONT TO STILL BE LOCATED ACROSS CENTRAL
MISSOURI FRIDAY NIGHT. CAN/T RULE OUT EXTREME NORTHERN SECTIONS OF
THE CWA SEEING A SHOWER OR THUNDERSTORM SO WILL CONTINUE WITH SMALL
POPS. BY SATURDAY...FRONT WILL BEGIN TO MOVE INTO THE CWA AND WILL
BE THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE END OF
THE WEEKEND. TEMPERATURES WILL BE A TAD COOLER WITH HIGHS IN THE
UPPER 80S TO LOWER 90S WITH LOWS IN THE 60S AND 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  91  75  96 /  30  10  10  10
MKL  70  89  70  93 /  40  10  10  20
JBR  68  92  71  97 /  10  10  10  10
TUP  71  89  72  94 /  60  30  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Jun 18, 2:00 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT SUN JUN 18 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
300 PM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID-SOUTH
THIS EVENING. AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE
ACROSS THE AREA FROM THE WEST. VERY MOIST AIR IS ALREADY IN PLACE
AND THE ATMOSPHERE CONTINUES TO BECOME INCREASINGLY UNSTABLE WITH
DAYTIME HEATING. THE AREA OF LOW PRESSURE WILL HELP TO TRIGGER
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE MID-SOUTH...SOME OF
WHICH MAY BECOME SEVERE. THE GREATEST THREATS ARE DAMAGING WINDS AND
LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE FROM THE THUNDERSTORMS WHICH
MAY RESULT IN LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT AND HUMID WEATHER WILL RETURN TO THE MIDSOUTH ON TUESDAY. HIGH
TEMPERATURES ARE EXPECTED TO REACH THE MID TO UPPER 90S TUESDAY
AFTERNOON. THE HOT TEMPERATURES COMBINED WITH DEWPOINTS IN THE LOWER
70S WILL BRING HEAT INDICES NEAR 105 DEGREES IN WESTERN SECTIONS OF
THE MIDSOUTH TUESDAY AFTERNOON. THE HIGH HEAT INDICES MAY CONTINUE
INTO WEDNESDAY AND THURSDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING.

In the hours before

Local storm report, Jun 18, 3:26 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT SUN JUN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TORNADO          1 S LAKELAND            35.23N 89.73W
06/17/2006                   SHELBY             TN   NWS STORM SURVEY

            AN F1 TORNADO HAS BEEN CONFIRMED IN THE FRANKLIN FARMS
            SUBDIVISION LOCATED ALONG HOUSTON LEVEE ROAD JUST SOUTH
            OF HIGHWAY 64. THE TORNADO TOUCHED DOWN NEAR WOOD SAGE
            COVE THEN TRACKED NORTHEAST ACROSS TALL HICKORY DRIVE
            BEFORE LIFTING. ABOUT 20 HOMES WERE DAMAGED. THE TORNADO
            WAS 50 YARDS WIDE AND 500 YARDS IN LENGTH. THERE WERE NO
            INJURIES.

&&

VALLE
Local storm report, Jun 18, 4:02 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT SUN JUN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      4 S LAKELAND            35.18N 89.73W
06/18/2006                   SHELBY             TN   NWS EMPLOYEE

            ONE LANE OF LENOW ROAD IS FLOODED.

0400 PM     FLASH FLOOD      MOSCOW                  35.06N 89.40W
06/18/2006                   FAYETTE            TN   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN THE MOSCOW AND ROSSVILLE AREAS.

0430 PM     TSTM WND DMG     MOSCOW                  35.06N 89.40W
06/18/2006                   FAYETTE            TN   EMERGENCY MNGR

            TREES DOWN ALONG HIGHWAY 57 BETWEEN ROSSVILLE AND MOSCOW.

0430 PM     FLASH FLOOD      3 S BROWNSVILLE         35.55N 89.25W
06/18/2006                   HAYWOOD            TN   AMATEUR RADIO

            *** 2 INJ *** REPORT OF AN ACCIDENT ALONG INTERSTATE 40
            NEAR MILE MARKER 55. HEAVY RAIN AND POOR DRAINAGE MAY
            HAVE BEEN A FACTOR.

0430 PM     FLASH FLOOD      5 N JACKSON             35.71N 88.83W
06/18/2006                   MADISON            TN   EMERGENCY MNGR

            SEVERAL ROADS CLOSED OVER NORTHERN PORTION OF COUNTY. 3
            FOOT OF WATER OVER WINDY CITY AND HUMBOLDT ROADS

0430 PM     FLASH FLOOD      HUMBOLDT                35.82N 88.91W
06/18/2006                   GIBSON             TN   LAW ENFORCEMENT

            A FEW STREETS HAVE MINOR FLOODING OCCURRING.

&&

VALLE
Local storm report, Jun 18, 4:46 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT SUN JUN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     FLASH FLOOD      TREZEVANT               36.01N 88.62W
06/18/2006                   CARROLL            TN   LAW ENFORCEMENT

            STREET FLOODING DUE TO CONTINUOUS HEAVY DOWNPOURS FROM
            TRAINING THUNDERSTORMS

0345 PM     FLASH FLOOD      4 S LAKELAND            35.18N 89.73W
06/18/2006                   SHELBY             TN   NWS EMPLOYEE

            ONE LANE OF LENOW ROAD IS FLOODED.

0400 PM     FLASH FLOOD      MOSCOW                  35.06N 89.40W
06/18/2006                   FAYETTE            TN   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN THE MOSCOW AND ROSSVILLE AREAS.

0430 PM     TSTM WND DMG     MOSCOW                  35.06N 89.40W
06/18/2006                   FAYETTE            TN   EMERGENCY MNGR

            TREES DOWN ALONG HIGHWAY 57 BETWEEN ROSSVILLE AND MOSCOW.

0430 PM     FLASH FLOOD      5 N JACKSON             35.71N 88.83W
06/18/2006                   MADISON            TN   EMERGENCY MNGR

            SEVERAL ROADS CLOSED OVER NORTHERN PORTION OF COUNTY. 3
            FOOT OF WATER OVER WINDY CITY AND HUMBOLDT ROADS

0430 PM     FLASH FLOOD      HUMBOLDT                35.82N 88.91W
06/18/2006                   GIBSON             TN   LAW ENFORCEMENT

            A FEW STREETS HAVE MINOR FLOODING OCCURRING.

0430 PM     FLASH FLOOD      3 S BROWNSVILLE         35.55N 89.25W
06/18/2006                   HAYWOOD            TN   AMATEUR RADIO

            *** 2 INJ *** REPORT OF AN ACCIDENT ALONG INTERSTATE 40
            NEAR MILE MARKER 55. HEAVY RAIN AND POOR DRAINAGE MAY
            HAVE BEEN A FACTOR.

&&

DSV
Special weather statement, Jun 18, 5:01 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT SUN JUN 18 2006

TNZ091-092-182330-
HARDIN TN-MCNAIRY TN-
601 PM CDT SUN JUN 18 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDIN AND MCNAIRY
COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF ADAMSVILLE AT 601 PM CDT...MOVING EAST
AT 30 MPH.

PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF
SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The Memphis radar (KNQA), 89 km away, was scanning. The volume nearest the first event began at 23:30 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Dunklin

When
June 18, 5:30 PM CST to 6:30 PM CST
Where
Dunklin County, Kennett
Property damage
$10
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.106, -90.166 (the zone’s center; the record gives no point)

Heavy rain caused 50 percent of the streets in Kennett to be impassable from flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515820.